MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX, INC. IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-504-PSC9
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Pain (1994); Swelling (2091)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to arthrex's follow-up requests.This is one of four submissions from the same event.The others are (b)(6).The device was not returned.During the revision, the surgeon chose to also remove this device.Discarded by the facility.
 
Event or Problem Description
It was reported that on (b)(6) 2015 patient underwent a right tka procedure.Patient had a revision procedure on (b)(6) 2016 during which the tibial bearing was exchanged (1220246-2016-00144 / (b)(4)).On (b)(6) 2017 the surgeon performed a revision right tka due to patient pain.It was reported that the tibia was not loose.During the march 2017 revision procedure the surgeon explanted the tibial tray ar-503-tttd (lot 1297049) ((b)(4) (b)(6)), femoral implant ar-516-4r (lot 1368092) ((b)(4) (b)(6)), patella implant ar-504-psc9 (lot 113601437) ((b)(4) (b)(6)) and bearing implant ar-513-bd14 (lot 113601329) ((b)(4) (b)(6)).To complete the procedure the surgeon used another manufacturer's product.Patient is a female, dob (b)(6).The following was obtained from the patient's medical records: records date (b)(6) 2016: patient had been doing well until tripping and falling onto a flexed knee approximately two weeks prior to this office visit.Patient has had significant swelling since then.Patient denied any instability.X-rays reviewed - well positioned prosthesis.Records dated (b)(6) 2016: patient has had chronic pain and swelling since falling 7 weeks prior while carrying a crate.Examination of right knee demonstrated swelling and ecchymosis but no erythema and no warmth.Palpation right knee demonstrated inferior patellar pole tenderness, superior patellar pole tenderness, medial tibial plateau tenderness and lateral tibial plateau tenderness.Mild effusion of right knee was noted.Rom examination of right knee demonstrated no crepitus with motion.Pain with flexion no pain with extension.X-ray findings revealed no acute fracture, no acute dislocation, no loose bodies noted, prosthesis in place in proper anatomical alignment without rotation, loosening or stress shielding and hardware noted in acceptable position.Records dated (b)(6) 2016: patient fell after walking through a screen the night prior to this visit.Patient stated she landed on both knees and presented with increased pain in bilateral knees.Examination of right knee demonstrated swelling and #30cc effusion, but no erythema, no warmth and no ecchymosis.Palpation of the right knee demonstrated no inferior patellar pole tenderness, no superior patellar pole tenderness, no medial tibial plateau tenderness and no lateral tibial plateau tenderness.Mild effusion of right knee was noted.Findings right knee x-ray - no acute fracture, no acute dislocation, no loose bodies noted, prosthesis in place in proper anatomical alignment without rotation, loosening, or stress shielding and hardware noted in acceptable position.Records dated (b)(6) 2016: patient test positive for ra.Records noted patient has not seen anyone with regard to this finding.Records dated (b)(6) 2016: patient continues to have right knee swelling 8 months post tkr.Patient admitted to being physically active.Records dated (b)(6) 2017: patient noted popping in her knee (patella).Injections only help for a week.Patient does not do steps and notes instability.Examination of right knee demonstrated swelling and subluxation of patella.Palpation of right knee demonstrated patellofemoral region tenderness.X-rays show periarticular osteophytes and joint space narrowing.

Brand Name
IBALANCE PATELLA IMPLANT DOME, 34 X 9 MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6456526
Report Number1220246-2017-00098
Device Sequence Number874349
Product Code JWH
UDI-Device Identifier00888867035560
UDI-Public00888867035560
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue NumberAR-504-PSC9
Device Lot Number113601437
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2017
Initial Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR